Hi folks. After about three years of fighting the black dog I've now been started on lithium and will wean down the lamotrigine when it's up to level. I have always been very resistant to lithium but accept now that I ned to give it a go. Can anyone tell me when I might expect to notice any effects? I've been started on Priadel s/r 400mgs at night. I have noticed extreme thirst during the mornings and a funny smell/taste with food, also the fine tremor but again only in the mornings so far. I would really value other peoples advice/experience on this one as I feel I'm sailing unknown territory and feeling a bit freaked. Thanks.
When I started lithium, I had diarrhea but that was because I didn't drink enough water. Water is the key. If I don't keep up with it, I get sick. I've noticed tremors in the morning, too. But there again, I drink water, have some food and usually the tremors go away. Lithium is a salt and a diuretic meaning that it makes you thirsty and makes you have to pee a lot. The best advice: drink LOTS of water.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.